Very Important Update About Gavin

      8 Comments on Very Important Update About Gavin


It’s been a trying day but I’ve learned one thing that I believe I can say with absolute confidence, Gavin off of Lithium is NOT a good thing. 

I’m sure Lizze will put her two cents in at some point but having discussed this last night, I know she agrees.

I suppose I should clarify that Gavin hasn’t stopped taking Lithium completely but his dose has been cut in half and it’s very clearly no longer effective. The purpose of doing this was to try and clear up some of his confusion. It’s possible that being on the Lithium for ten years, in combination with the Clozapine, created a high level of confusion.

Anyway, his dose was cut in half for thirty days in order to see if this was indeed the case.



I can say that I don’t think his confusion has cleared up at all. In fact, things have gotten worse for Gavin as time goes on.

We’re seeing an increase in erratic behavior, impulsiveness (likely related to mania), self-injury and an inability to focus.

Perhaps this is his body adjusting to the change but I suspect this is body, improperly medicated.



There’s nothing dangerous going on, just so we’re clear. What we’re dealing with requires a great deal of patience and understanding. In other words, the behaviors are really, really annoying and exhausting but not much more than that, at least for now.

We’re having to micromanage his day more than we typically have had to in the recent past.

Recommended Read  Gavin is "off"  today

If anything, Gavin’s becoming more frustrated with himself because he’s making mistakes, unable to remember stuff and we have to constantly remind him about safety related things.

I think if we’re learning anything from this, it’s that the Lithium does work in the proper dose. I will call his doctor on Monday and figure out what we should do.

8
Leave a Reply (Login to the site or comment as a guest)

avatar
4 Comment threads
4 Thread replies
3 Followers
 
Most reacted comment
Hottest comment thread
3 Comment authors
Recent comment authors

This site uses Akismet to reduce spam. Learn how your comment data is processed.

  Subscribe  
newest oldest most voted
Notify of
kimmy gebhardt
Guest
kimmy gebhardt

What going on with the commenting? I can’t log in on my laptop, and you have to click on each post to see if there are comments. I was checking to see if you had seen my comment about Emmett and school and you can’t tell if anyone has commented just by looking at the main page anymore.

kimmy gebhardt
Guest
kimmy gebhardt

What going on with the commenting? I can’t log in on my laptop, and you have to click on each post to see if there are comments. I was checking to see if you had seen my comment about Emmett and school and you can’t tell if anyone has commented just by looking at the main page anymore.

BeckyW
Member
BeckyW

Henry and I take several medications. Usually when something is changed, it takes 2 to 3 months to know for sure what happened. (Although Henry and Jacob have been on drugs for a short time that affected them so badly, there was no way they could try them for months.) I’ve been taking one med for around 11 years. Every 2 to 3 years I will go off it for several months. That way when I go back on it, it works much better. So anyway, any med change is a giant PAIN. I hope you all figure out what… Read more »

BeckyW
Member
BeckyW

Henry and I take several medications. Usually when something is changed, it takes 2 to 3 months to know for sure what happened. (Although Henry and Jacob have been on drugs for a short time that affected them so badly, there was no way they could try them for months.) I’ve been taking one med for around 11 years. Every 2 to 3 years I will go off it for several months. That way when I go back on it, it works much better. So anyway, any med change is a giant PAIN. I hope you all figure out what… Read more »